# SDR 97UAL900803

- Difficulty date: October 31, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N163UA
- Make and model: Boeing 747238B
- Aircraft serial: 21353
- Engine: Pwa JT9D7J
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Csd
- Condition: Failed
- Location: Nr 1 Engine
- Component: Sundstrand, 705117L
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

DURING FLIGHT, NR 1 ENGINE CSD OUT TEMP PEGGED FULL HOT.  COULD NOT DISCONNECT CSD.  SHUT DOWN NR 1 ENGINE AND DIVERTED TO DEN.  *S/D*  DISASSEMBLY OF THE CSD REVEALED THE UNIT HAD SEVERE HEAT DAMAGE.  THE DISCONNECT SOLENOID WAS FOUND TO BE FUNCTIONAL.  HOWEVER, DUE TO THE HIGH TEMPERATURES THE WIRE SOLDER CONNECTIONS HAD BEEN MELTED LEAVING THE DISCONNECT FUNCTION INOPERATIVE.  THE CSD WAS REMOVED AND REPLACED.
